Michigan, 2006Hail in Michigan, September 6, 2006
September 6, 2006 · NWS GRR · 10 events in 8 counties and zones
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- $50,000
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Sep 6, 11:24 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 6, 11:24 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1224 PM EDT WED SEP 6 2006
.UPDATE...
MORNING FOG HAS BURNED OFF WITH MOSTLY SUNNY SKIES IN PLACE. A FEW
CU ARE BEGINNING TO FORM AND EXPECT THIS TREND TO CONTINUE. SCT-BKN
CUMULUS SHOULD DEVELOP THROUGH THE COURSE OF THE AFTERNOON. MAIN
CONCERN THIS AFTERNOON IS WHETHER OR NOT WE HAVE A CHANCE AT
CONVECTION. BOTTOM LINE IS...FEEL CHANCES ARE SLIM AND THEREFORE
DECIDED TO LEAVE THE 20 POPS IN THE FORECAST. PLENTY OF INSTABILITY
IS PRESENT WITH MODIFIED (75/58 T/TD) DTX AND GRB SOUNDINGS YIELDING
CAPES APPROACHING 2000 J/KG AND LI/S NEAR -7 C. PROBLEM WILL BE A
FOCUS. YESTERDAY WE HAD THE AID OF THE UPPER LOW. TODAY WE HAVE
RIDGING BUILDING IN AT 850MB/S. THERE IS A WEAK BOUNDARY DROPPING
SOUTH AND THIS MAY BE A FOCUS. ZONES SENT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DUKE
Hazardous weather outlook, Sep 6, 11:15 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT WED SEP 6 2006
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-071015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1215 PM EDT WED SEP 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING
ACROSS SOUTHWEST MICHIGAN. THE PROBABILITY OF STORMS IS QUITE SMALL.
SEVERE THUNDERSTORMS ARE NOT EXPECTED. BRIEF HEAVY RAIN...CLOUD TO
GROUND LIGHTNING STRIKES AND PEA SIZE HAIL WOULD BE THE MAIN
THREATS. A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL UP TOWARD
ONE HALF TO THREE QUARTERS OF AN INCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WAVES ON LAKE MICHIGAN WILL BUILD TO 3 TO 5 FEET ON THURSDAY NIGHT
AS WINDS INCREASE OUT OF THE SOUTHWEST. THE NEXT CHANCE OF
THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND NIGHT AS A COLD FRONT
DROPS SOUTH FROM CANADA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MEADE DUKE
Hail, Muskegon
- When
- September 6, 1:15 PM EST
- Where
- Muskegon County, Holton
- Measured
- 0.88 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.417, -86.083
The broadcast media reported seven eighths inch diameter hail in Holton.
Hail, Newaygo
- When
- September 6, 2:00 PM EST
- Where
- Newaygo County, Grant
- Measured
- 0.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.333, -85.817
Three quarters inch diameter hail was reported by the media six miles west of Grant.
Hail, Mecosta
- When
- September 6, 2:57 PM EST
- Where
- Mecosta County, Stanwood
- Measured
- 0.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.583, -85.450
Law enforcement reported three quarters inch diameter hail five miles north of Stanwood.
Hail, Mecosta
- When
- September 6, 3:25 PM EST
- Where
- Mecosta County, Morley
- Measured
- 1 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.483, -85.450
One inch diameter hail was reported in Morley.
Hail, Kent
- When
- September 6, 3:57 PM EST to 4:12 PM EST
- Where
- Kent County, Kentwood
- Measured
- 1 in hail
- Property damage
- $25,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -85.750
Three quarters to one inch diameter hail was reported across portions of southern Kent county.
Hail, Ionia
- When
- September 6, 4:01 PM EST
- Where
- Ionia County, Ionia
- Measured
- 0.75 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.983, -85.067
The broadcast media reported three quarters inch diameter hail in Ionia.
Hail, Newaygo
- When
- September 6, 4:45 PM EST
- Where
- Newaygo County, Fremont
- Measured
- 0.75 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.467, -85.950
Three quarters inch diameter hail was reported by the public four miles west of Fremont.
Hail, Barry
- When
- September 6, 5:45 PM EST
- Where
- Barry County, Doster
- Measured
- 0.75 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -85.533
The public reported three quarters inch diameter hail three miles east of Doster.
Hail, Calhoun
- When
- September 6, 5:59 PM EST
- Where
- Calhoun County, Springfield
- Measured
- 0.75 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.333, -85.233
A trained spotter reported three quarters inch diameter hail in Springfield.
Hail, Kalamazoo
- When
- September 6, 6:40 PM EST
- Where
- Kalamazoo County, Vicksburg
- Measured
- 0.88 in hail
- Property damage
- $15,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.117, -85.533
Seven eighths inch diameter hail was reported in Vicksburg where it briefly covered the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in California, September 6, 2006$100,000 · 61 kt wind · 2 events
- Flash Flood and Damaging Wind in Arizona, September 6, 2006$20,000 · 55 kt wind · 2 events
- Hail in Wisconsin, September 6, 20061 in hail · 6 events
- Flash Flood and Hail in Michigan, September 6, 20060.75 in hail · 3 events
- Marine Hail in Lake St. Clair, September 6, 20060.75 in hail · 2 events
- High Wind in Alaska, September 6 to 7, 200670 kt wind · 2 events
- Coastal Flood in Alaska, September 6 to 8, 20062 events
- Hail in Arizona, September 6, 20060.88 in hail · 1 event
- Hail in Arizona, September 6, 20060.75 in hail · 1 event
- Hail in South Dakota, September 6, 20060.75 in hail · 1 event
- Hail in Arizona, September 6, 20061 in hail · 1 event
- Hail in Indiana, September 6, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532310, 5532311, 5532312, 5532313, 5532314, 5532315, 5532316, 5532317, 5532318, 5532319.